MAUDE Adverse Event Report: EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES KONECT RESILIA AORTIC VALVED CONDUIT AVC; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A
Medical Device Problem Codes Calcified (1077); Difficult to Open or Close (2921)
Health Effect - Clinical Codes Chest Pain (1776); Heart Failure/Congestive Heart Failure (4446)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it remains implanted.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported a patient with a 25mm 11060a aortic valved conduit implanted two (2) years, six (6) months, underwent valve-in-valve procedure due to severe bioprosthetic aortic valve stenosis and motion restricted leaflets.Tavr was successfully performed with a 26mm 9755rsl transcatheter valve.Patient was transferred to icu.Per medical records, patient presented with chest pain.Tee demonstrated severe aortic stenosis and severe leaflet restriction with only minimal mobility in the anterior most leaflet visualized.Iabp supported tavr was successfully performed with a 26mm 9755rsl transcatheter valve.Patient was transferred to icu.
 
Event or Problem Description
It was reported that a patient with a 25mm 11060a aortic valved conduit implanted two (2) years, six (6) months, underwent valve-in-valve procedure due to severe calcific aortic valve stenosis.Tavr was successfully performed with a 26mm 9755rsl transcatheter valve.Patient was transferred to icu.Per medical records, patient presented with chest pain, shortness of breath, and difficulty breathing.Tee demonstrated severely diminished left ventricular function with ejection fraction at 22%, severe aortic stenosis, leaflet calcification, with severe leaflet restriction with only minimal mobility in the anterior most leaflet visualized.Iabp supported tavr which was successfully performed with a 26mm 9755rsl transcatheter valve.Hemodynamics after valve deployment were within normal limits.Patient was transferred to icu post procedure.
 
Additional Manufacturer Narrative
Corrected b5, b7, h6.
 
Additional Manufacturer Narrative
Added information to d4, h4, h6.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Calcific degeneration is a common cause of bioprosthetic heart valve failures.Many factors contribute to the onset and propagation of calcification.These include patient factors (age, disease state, pharmacological intervention, etc.), mechanical stress related to the valves hemodynamic performance, and glutaraldehyde fixation of tissue.Of these, the fixation process is a relatively minor contributor to calcification for edwards tissue valves due to anti-calcification treatments during manufacturing.Though numerous studies have been conducted on preventive calcification strategies in bioprosthetic heart valves, the causes of calcification are not fully understood and there are still no mechanisms or medical therapies which fully prevent bioprostheses from calcifying.Calcification is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.The most likely cause is patient factors, including history of cibuspid aortic valve, end stage renal disease on dialysis and chronic coronary artery disease.

Brand Name
KONECT RESILIA AORTIC VALVED CONDUIT AVC
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key19332401
Report Number2015691-2024-03628
Device Sequence Number14196135
Product Code LWR
UDI-Device Identifier00690103193855
UDI-Public(01)00690103193855(17)230128
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Model Number11060A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer05/20/2024
06/20/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/14/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight77 KG